ROBERT J. LAZARUS, M.D.; ALTUG ONOR, M.D.; KHAN HAMEED, M.D.
To the editor: Nifedipine has been used with good results in the treatment of the refractory digital ulcers associated with Raynaud's phenomenon (1-3). We used nifedipine in the treatment of an ulcer on the foot of a patient with diabetes.
A 83-year-old woman with a 30-year history of non-insulin-dependent diabetes mellitus was hospitalized because of an ulcer on the dorsum of her right foot. Despite hydrotherapy and application of povidone-iodine dressings daily, and occasional debridement, the ulcer progressed until the extensor tendons of her toes were exposed. We noted, on the 24th hospital day, that amputation would probably be needed.
Learn more about subscription options.
Register Now for a free account.
LAZARUS RJ, ONOR A, HAMEED K. Nifedipine and a Diabetic Ulcer. Ann Intern Med. 1983;98:414. doi: 10.7326/0003-4819-98-3-414_2
Download citation file:
Published: Ann Intern Med. 1983;98(3):414.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only